Alert archive / California / Small Craft Advisories in 2023

Small Craft Advisory 64, NWS Eureka, CA

June 5, 2023

NWS Eureka, CA issued this small craft advisory at Jun 5, 2023, 12:04 PM PDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Jun 5, 2023, 12:04 PM PDT (19:04 UTC)
Expired
Jun 6, 2023, 9:00 AM PDT
In force
21 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

619 
WHUS76 KEKA 051904
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
1204 PM PDT Mon Jun 5 2023

PZZ450-060315-
/O.EXP.KEKA.SE.W.0022.000000T0000Z-230605T1900Z/
/O.NEW.KEKA.SC.Y.0064.230605T1904Z-230606T1200Z/
Pt St George to Cape Mendocino out 10 nm-
1204 PM PDT Mon Jun 5 2023

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT TUESDAY...
...HAZARDOUS SEAS WARNING HAS EXPIRED...

* WHAT...Northwest winds 5 to 15 kt with gusts up to 30 kt and 
  seas 9 to 11 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 5 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-060315-
/O.CON.KEKA.GL.W.0028.000000T0000Z-230606T0700Z/
Pt St George to Cape Mendocino 10 to 60 nm-
1204 PM PDT Mon Jun 5 2023

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

* WHAT...North winds 25 to 35 kt with gusts up to 50 kt and seas 
  15 to 20 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until midnight PDT tonight.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-060315-
/O.CON.KEKA.SE.W.0022.000000T0000Z-230606T1000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
1204 PM PDT Mon Jun 5 2023

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...

* WHAT...Very steep and hazardous seas 11 to 16 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$
4 follow-up statements
627 
WHUS76 KEKA 052101
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
201 PM PDT Mon Jun 5 2023

PZZ470-060515-
/O.CON.KEKA.GL.W.0028.000000T0000Z-230606T0700Z/
Pt St George to Cape Mendocino 10 to 60 nm-
201 PM PDT Mon Jun 5 2023

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

* WHAT...North winds 25 to 35 kt with gusts up to 50 kt and seas 
  15 to 20 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until midnight PDT tonight.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ475-060515-
/O.CON.KEKA.SE.W.0022.000000T0000Z-230606T1000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
201 PM PDT Mon Jun 5 2023

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...

* WHAT...Very steep and hazardous seas 11 to 16 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$

PZZ450-060515-
/O.CON.KEKA.SC.Y.0064.000000T0000Z-230606T1200Z/
Pt St George to Cape Mendocino out 10 nm-
201 PM PDT Mon Jun 5 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
TUESDAY...

* WHAT...Northwest winds 5 to 15 kt with gusts up to 30 kt and 
  seas 7 to 11 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 5 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
420 
WHUS76 KEKA 060404
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
904 PM PDT Mon Jun 5 2023

PZZ470-061215-
/O.CAN.KEKA.GL.W.0028.000000T0000Z-230606T0700Z/
/O.EXB.KEKA.SE.W.0022.000000T0000Z-230606T1900Z/
Pt St George to Cape Mendocino 10 to 60 nm-
904 PM PDT Mon Jun 5 2023

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL NOON PDT TUESDAY...
...GALE WARNING IS CANCELLED...

* WHAT...Very steep and hazardous seas 12 to 17 feet. Some gusts
  to Gale Force possible in the far NW corner of the zone through
  Tuesday morning. 

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until noon PDT Tuesday.

* IMPACTS...Very steep and hazardous seas could capsize or cause
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$

PZZ475-061000-
/O.CON.KEKA.SE.W.0022.000000T0000Z-230606T1000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
904 PM PDT Mon Jun 5 2023

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...

* WHAT...Very steep and hazardous seas 10 to 15 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 AM PDT Tuesday.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$

PZZ450-061200-
/O.CON.KEKA.SC.Y.0064.000000T0000Z-230606T1200Z/
Pt St George to Cape Mendocino out 10 nm-
904 PM PDT Mon Jun 5 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
TUESDAY...

* WHAT...Steep seas 8 to 10 feet, with very steep seas up to 12 
  ft between the Eel River Delta and Cape Mendocino.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 5 AM PDT Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
834 
WHUS76 KEKA 060951
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
251 AM PDT Tue Jun 6 2023

PZZ475-061600-
/O.EXT.KEKA.SE.W.0022.000000T0000Z-230606T1600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
251 AM PDT Tue Jun 6 2023

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 9 AM PDT THIS
MORNING...

* WHAT...Very steep and hazardous seas 9 to 13 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 9 AM PDT this morning.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$

PZZ470-061800-
/O.CON.KEKA.SE.W.0022.000000T0000Z-230606T1900Z/
Pt St George to Cape Mendocino 10 to 60 nm-
251 AM PDT Tue Jun 6 2023

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL NOON PDT
TODAY...

* WHAT...Very steep and hazardous seas 11 to 16 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until noon PDT today.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$

PZZ450-061600-
/O.EXT.KEKA.SC.Y.0064.000000T0000Z-230606T1600Z/
Pt St George to Cape Mendocino out 10 nm-
251 AM PDT Tue Jun 6 2023

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS
MORNING...

* WHAT...Seas 7 to 10 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until 9 AM PDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
518 
WHUS76 KEKA 061610
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
910 AM PDT Tue Jun 6 2023

PZZ475-061715-
/O.EXP.KEKA.SE.W.0022.000000T0000Z-230606T1600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
910 AM PDT Tue Jun 6 2023

...HAZARDOUS SEAS WARNING HAS EXPIRED...

$$

PZZ450-061900-
/O.EXP.KEKA.SC.Y.0064.000000T0000Z-230606T1600Z/
/O.NEW.KEKA.SC.Y.0065.230606T1610Z-230606T1900Z/
Pt St George to Cape Mendocino out 10 nm-
910 AM PDT Tue Jun 6 2023

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON PDT TODAY...

* WHAT...Seas 6 to 8 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm.

* WHEN...Until noon PDT today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ470-061900-
/O.CON.KEKA.SE.W.0022.000000T0000Z-230606T1900Z/
Pt St George to Cape Mendocino 10 to 60 nm-
910 AM PDT Tue Jun 6 2023

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL NOON PDT
TODAY...

* WHAT...Very steep and hazardous seas 9 to 14 feet.

* WHERE...Pt St George to Cape Mendocino 10 to 60 nm.

* WHEN...Until noon PDT today.

* IMPACTS...Very steep and hazardous seas could capsize or cause 
  damage to vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Recreational boaters should remain in port. Commercial vessels
should prepare for rough seas and consider remaining in port
until hazardous seas subside.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Jun 5, 5:07 AM PDT, 6 hours 57 minutes earlier.

Area forecast discussion, Jun 5, 5:07 AM PDT, 6 hours 57 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
507 AM PDT Mon Jun 5 2023

.SYNOPSIS...Warm and dry conditions will continue for the interior
today with quick clearing stratus along the coast. Scattered
thunderstorms are expected across the interior this afternoon.
Cooling temperatures will arrive later in the week along with
continued thunder chances and more resilient coastal stratus.

&&

.DISCUSSION...Offshore flow has allowed only localized marine
stratus this morning with quick clearing expected again later this
morning. Despite the loss of any upper atmospheric ridging, clear
skies will still allow for interior temperatures int he 90s. Cumulus
formation int he afternoon, however, will put a slight damper on
peak temperatures.

Low pressure building over southern California will turn winds to
the southeast, pulling moisture up along the coast and up the
Sacramento valley, increasing precipitable water over the area to
between 0.9 and 1.2 inches, mostly in the midlevels of the
atmosphere. The boundary layer will remain relatively dry with
minimum RH around 20 percent. At the same time steepening lapse
rates aloft will bring most unstable CAPE as high as 2000 J/Kg
across much of the interior by this afternoon. Convective allowing
models are showing scattered thunderstorms late this afternoon,
mostly focused in Trinity County and around South Fork Ridge. Models
have scaled back the coverage and life time of storms this
afternoon, likely due to very dry air near the surface. any storms
that do form could produce small hail and gusty outflow winds to 40
mph.

Tuesday will bring another day of scattered interior thunderstorms.
Although CAMs have pulled back the indications of nocturnal storms
Monday night, the NBM now has a 10 to 15% chance of storms late
Tuesday night. In the NAM at least, storms are produced offshore,
but little activity is seen onshore. The chances of nocturnal
convection remains unlikely but highly uncertain.

As low pressure moves east through the week, precipitable water will
remain elevated but decreasing instability and upper level clouds
will lower the the chance and intensity of afternoon thunderstorms.
An upper level trough moving over the area will bring cooler
temperature back to the interior mid week with high struggling to
break 80. Likewise, more gentle onshore winds and a deeper marine
layer will bring more consistent stratus back to the coast. NBM is
currently reflecting this with consistent cloud cover around
Humboldt Bay.

In the extended forecast, essentially all ensemble cluster members
bing weak ridging north of the area next week poised against strong
low pressure over the Southwest. The vast majority of models keep
the ridging north of NW California, maintaining a cool and showery
pattern. If the ridge shifts further South, however, we would see
warmer and drier conditions. /JHW

&&

.AVIATION...Much less low cloudiness evident on nighttime
microphysics satellite imagery this morning. However, with much
lighter low-level winds than previous mornings, there have been some
patches of fog as well as some very localized low ceilings. High
cloudiness is filtering into the area from the SE. For the 12Z TAF
update, have scaled back thunderstorms along the N coast. Have left
VCTS in KUKI as some activity will likely develop to the E/SE of the
airport and approach late in the afternoon. However, there does
appear to be quite a bit of CIN (convective inhibition) in the area
during this time period. /SEC

&&

.MARINE...Northerly gales will weaken and shift farther offshore
today and tonight. Hazardous seas will continue to propagate into
the inner waters this morning, and continue across the outers
through Tuesday morning. Much lighter winds are expected for the
remainder of the period with seas subsiding by mid-week. For the 3
AM package, Have extended the N inner water SE.W through midday and
upgraded the S outer water SE.A to a warning. /SEC

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
     Hazardous Seas Warning until noon PDT today for PZZ450.

     Gale Warning until midnight PDT tonight for PZZ470.

     Gale Warning until 6 AM PDT early this morning for PZZ475.

     Hazardous Seas Warning until 3 AM PDT Tuesday for PZZ475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Jun 5, 3:56 AM PDT, 8 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
356 AM PDT Mon Jun 5 2023

CAZ101>115-061100-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-Northern Lake-Southern Lake-
356 AM PDT Mon Jun 5 2023

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

Scattered interior thunderstorms this afternoon.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Chance of interior thunderstorms each afternoon this week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 3:36 AM PDTHazardous Seas WarningEKA32 hr
Jun 5, 2:03 PM PDTSpecial Weather StatementEKATrinity27 min

Nearby

Small Craft Advisories in California, 2023Every small craft advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.